Jump to content
Advertisement

Advertisement

Pubmed-Colitis Induced by Colon-Cleansing Agent


Health Reporter
 Share

Recommended Posts


Advertisement

Case Rep Gastroenterol. 2021 Jul 8;15(2):621-625. doi: 10.1159/000514440. eCollection 2021 May-Aug.

ABSTRACT

Constipation is one of the most common functional gastrointestinal disorders and affects 20% of the general population. Irritable bowel syndrome (IBS) is a functional disorder of the gastrointestinal tract that affects the large intestine and is characterized by chronic abdominal pain and altered bowel habits. We report a case of a 35-year-old African American man with a past medical history of IBS who presented to the clinic with a chief complaint of abdominal pain and bloody diarrhea for 1 week. The patient stated that he used a colon-cleansing agent because of persistent constipation. Computed tomography scan of the patient's abdomen and pelvis with contrast was performed which showed diffuse contiguous segmental mural thickening and nodularity seen along the distal transverse, descending, and sigmoid colon. Colonoscopy showed moderate diffuse inflammation characterized by altered vascularity, erythema, and granularity from the rectum to the descending colon, and localized mild inflammation characterized by erythema was found at the ileocecal valve. The patient's clinical condition improved with symptomatic management over 10 days. Patients with IBS should be advised to restrain from using a colon-cleansing agent without advice from their primary doctor as it can lead to various complications.

PMID:34616266 | PMC:PMC8454223 | DOI:10.1159/000514440

View the full article



Advertisement
Link to post
Share on other sites

 Share

×
×
  • Create New...